Hi there folks! I'm newly diagnosed with Crohn's and have had IBS all my life. I'm currently on a Prednisone taper (at 20mg) today. The prednisone seems to work great to stop diarrhea and bleeding, but now I'm constipated with constant bloating sensation. My doctor said that my Crohns is in my distal illeum and small intestine, but that my IBS is in my "lazy colon." He recommended Metamucil, which I was taking successfuly for the IBS prior to the Crohns dx. but it is not working well enough. I added colace for a couple of days which still did not help much. So last night I took two Senokot...I successfully had a major bowel movement, but I felt so awful all day with cramping, fatigue and return of mucous, that I couldn't even go to work. Any suggestions would be welcome. I don't understand why the Prednisone, which is supposed to bring down swelling, would cause constipation. I've been not eating much, but trying to stick to a low fiber diet. I added cranberry juice and a pear, in an effort to help. Thanks in advance for any ideas!!!
48 yr. old female, diagnosed with Crohn's Sept-Oct. 2007